Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 16, NWS El Paso, TX

April 25, 20148 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 25, 2014, 7:03 AM MDT for 8 counties in New Mexico. It took effect at Apr 25, 2014, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 7:03 AM MDT (13:03 UTC)
In effect from
Apr 25, 2014, 1:00 PM MDT
Expired
Apr 25, 2014, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3773 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WWUS84 KEPZ 251303
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
703 AM MDT FRI APR 25 2014

...RED FLAG WARNING FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO
THIS AFTERNOON AND EVENING...

...FIRE WEATHER WATCH SATURDAY FOR SOUTH CENTRAL AND SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS...

.STRONG WINDS ALOFT ARE DEVELOPING ACROSS THE REGION AHEAD OF
A DEEPENING UPPER LEVEL LOW PRESSURE THAT IS NOW DROPPING SOUTH
ALONG THE PACIFIC COAST. THE UPPER LEVEL LOW WILL MOVE ONSHORE
TONIGHT AND ACROSS THE SOUTHERN ROCKIES SATURDAY INTO SUNDAY
MORNING. LEE SIDE TROUGHING WILL DEVELOP AT THE SURFACE OVER
EASTERN NEW MEXICO AND THE TEXAS PANHANDLE BY THIS AFTERNOON.
THE RESULTING TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH DEEP
MIXING WILL PRODUCE WINDS OF 20 TO 30 MPH THIS AFTERNOON. WINDS
WILL BE MORE WIDESPREAD AND MUCH STRONGER SATURDAY AS THE SYSTEM
MOVES ACROSS NORTHERN NEW MEXICO. THE STRONG WINDS...COMBINED WITH
LOW HUMIDITY AND VERY DRY FUELS...WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND AGAIN SATURDAY.

NMZ110>113-252200-
/O.NEW.KEPZ.FW.W.0016.140425T1900Z-140426T0200Z/
/O.CON.KEPZ.FW.A.0012.140426T1600Z-140427T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
703 AM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 

* EVENT: RED FLAG WARNING TODAY FOR SOUTH CENTRAL AND SOUTHWEST
  NEW MEXICO...FIRE WEATHER WATCH FOR SATURDAY BELOW 7500 FT MSL.

* TIMING: 1 PM MDT TO 8 PM MDT TODAY...10 AM MDT TO 10 PM MDT
  SATURDAY.

* WIND: TODAY...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.
  SATURDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-252200-
/O.CON.KEPZ.FW.A.0012.140426T1600Z-140427T0400Z/
EL PASO-HUDSPETH-
703 AM MDT FRI APR 25 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 055 AND 056...

* EVENT: FIRE WEATHER WATCH FOR ELEVATIONS BELOW 7500 FT MSL.

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT BELOW 7500 FT MSL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

21 - PARK
2 follow-up statements
750 
WWUS84 KEPZ 251702
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1102 AM MDT FRI APR 25 2014

...RED FLAG WARNING FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO
THIS AFTERNOON AND EVENING...

...RED FLAG WARNING SATURDAY FOR ALL OF SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

.STRONG WINDS ALOFT ARE DEVELOPING ACROSS THE REGION AHEAD OF A
DEEPENING UPPER LEVEL LOW PRESSURE THAT IS NOW DROPPING SOUTH
ALONG THE PACIFIC COAST. THE UPPER LEVEL LOW WILL MOVE ONSHORE
TONIGHT AND ACROSS THE SOUTHERN ROCKIES SATURDAY INTO SUNDAY
MORNING. THE STRONG WINDS ALOFT WILL INDUCE LEE SIDE TROUGHING
AT THE SURFACE OVER EASTERN NEW MEXICO AND THE TEXAS PANHANDLE
THIS AFTERNOON AND SATURDAY. THE RESULTING TIGHT SURFACE PRESSURE
GRADIENT COMBINED WITH DEEP MIXING WILL PRODUCE WINDS OF 20 TO 30
MPH THIS AFTERNOON AND EVENING. WINDS WILL BE MORE WIDESPREAD AND
MUCH STRONGER SATURDAY AS THAT SYSTEM MOVES ACROSS NORTHERN NEW
MEXICO. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY AND VERY DRY
FUELS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND AGAIN SATURDAY.

NMZ110>113-260115-
/O.UPG.KEPZ.FW.A.0012.140426T1600Z-140427T0400Z/
/O.NEW.KEPZ.FW.W.0017.140426T1600Z-140427T0400Z/
/O.CON.KEPZ.FW.W.0016.140425T1900Z-140426T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
1102 AM MDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
110...111...112 AND 113...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO
10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
RED FLAG WARNINGS...FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING...AND FROM 10 AM MDT TO 10 PM MDT SATURDAY.

* EVENT: RED FLAG WARNING TODAY FOR SOUTH CENTRAL AND SOUTHWEST
  NEW MEXICO...RED FLAG WARNING SATURDAY BELOW 7500 FT MSL.

* TIMING: 1 PM MDT TO 8 PM MDT TODAY...10 AM MDT TO 10 PM MDT 
  SATURDAY.

* WIND: TODAY...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. 
  SATURDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-260115-
/O.UPG.KEPZ.FW.A.0012.140426T1600Z-140427T0400Z/
/O.NEW.KEPZ.FW.W.0017.140426T1600Z-140427T0400Z/
EL PASO-HUDSPETH-
1102 AM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO
10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT BELOW 7500 FT MSL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
504 
WWUS84 KEPZ 251857
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1257 PM MDT FRI APR 25 2014

...RED FLAG WARNING FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO
THIS AFTERNOON AND EVENING...

...RED FLAG WARNING SATURDAY FOR ALL OF SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

.STRONG WINDS ALOFT ARE DEVELOPING ACROSS THE REGION AHEAD OF A
DEEPENING UPPER LEVEL LOW PRESSURE THAT IS NOW DROPPING SOUTH
ALONG THE PACIFIC COAST. THE UPPER LEVEL LOW WILL MOVE ONSHORE
TONIGHT AND ACROSS THE SOUTHERN ROCKIES SATURDAY INTO SUNDAY
MORNING. THE STRONG WINDS ALOFT WILL INDUCE LEE SIDE TROUGHING AT
THE SURFACE OVER EASTERN NEW MEXICO AND THE TEXAS PANHANDLE THIS
AFTERNOON AND SATURDAY. THE RESULTING TIGHT SURFACE PRESSURE
GRADIENT COMBINED WITH DEEP MIXING WILL PRODUCE WINDS OF 20 TO
30 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE MORE WIDESPREAD
AND MUCH STRONGER SATURDAY AS THAT SYSTEM MOVES ACROSS NORTHERN
NEW MEXICO. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY AND
VERY DRY FUELS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND AGAIN SATURDAY.

NMZ110>113-260230-
/O.CON.KEPZ.FW.W.0016.140425T1900Z-140426T0200Z/
/O.CON.KEPZ.FW.W.0017.140426T1600Z-140427T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
1257 PM MDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
110...111...112 AND 113...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS 
ISSUED RED FLAG WARNINGS...FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...AND FROM 10 AM MDT TO 10 PM MDT SATURDAY.

* EVENT: RED FLAG WARNING TODAY FOR SOUTH CENTRAL AND SOUTHWEST 
  NEW MEXICO...RED FLAG WARNING SATURDAY BELOW 7500 FT MSL. 

* TIMING: 1 PM MDT TO 8 PM MDT TODAY...10 AM MDT TO 10 PM MDT 
  SATURDAY.

* WIND: TODAY...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. 
  SATURDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-260230-
/O.CON.KEPZ.FW.W.0017.140426T1600Z-140427T0400Z/
EL PASO-HUDSPETH-
1257 PM MDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055 AND 056...

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 15 PERCENT BELOW 7500 FT MSL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 5:20 AM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 25, 5:20 AM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
520 AM MDT FRI APR 25 2014

.SYNOPSIS...
TODAY WILL BE A SUNNY WARM DAY...THEN ON SATURDAY AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE AREA.
WE CAN EXPECT LOTS OF BLOWING DUST AND SOME ROAD CLOSURES MAY BE
POSSIBLE. SUNDAY WILL BE COOLER AND ALSO WINDY...BUT NOT AS WINDY
AS SATURDAY. THE FIRST PART OF NEXT WEEK WILL BE MOSTLY
SUNNY...BUT OUR TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL.

&&

.DISCUSSION...
TODAY WILL BE A PRETTY NICE DAY...TOMORROW NOT SO MUCH. FOR TODAY
A SOUTHWEST FLOW WILL GIVE US TEMPERATURES AROUND 5 DEGREES ABOVE
NORMAL UNDER MOSTLY SUNNY SKIES. WINDS WILL INCREASE A BIT TO
BREEZY TO WINDY CONDITIONS...BUT NOT TO BAD CONSIDERING IT IS
STILL APRIL. THEN ON SATURDAY IS WHEN THINGS GET UGLY. AN
APPROACHING UPPER LEVEL STORM SYSTEM IS WELL TIMED TO BRING A MAX
WIND CORE ACROSS THE REGION DURING THE AFTERNOON HOURS. THIS WILL
ALLOW FOR THE STRONGER WINDS TO MORE EASILY WORK DOWN TO THE
SURFACE. AT THE SAME TIME WE WILL SEE A DEEP AREA OF LOW PRESSURE
DEVELOP OVER EASTERN COLORADO. THE VERY STRONG WINDS ALOFT WILL
COMBINE WITH THE STRONG LEE SIDE TROUGH TO GIVE US A VERY WINDY
DAY ACROSS THE BORDERLAND. A HIGH WIND WARNING LOOKS LIKELY FOR
SOME OR ALL OF THE AREA ON SATURDAY AFTERNOON. BLOWING DUST WILL
ALSO BE LIKELY WHICH COULD LEAD TO SOME ROAD CLOSURES. ON SUNDAY
THE UPPER LEVEL TROUGH WILL BE TO OUR EAST...WHICH USUALLY WOULD
MEAN THAT OUR WINDS WOULD BE MUCH WEAKER. BUT IT DOES LOOK LIKE A
STRONG SURFACE GRADIENT WILL CONTINUE SO WE WILL LIKELY SEE
ADVISORY LEVEL WINDS ON SUNDAY.

ON MONDAY WE WILL CONTINUE TO SEE A PRETTY TIGHT PRESSURE GRADIENT
SO WE WILL AGAIN SEE STRONG WINDS MONDAY AFTERNOON. FINALLY ON
TUESDAY WE WILL SEE OUR WINDS FINALLY SLOW A BIT. TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY WILL BE AROUND 5 DEGREES BELOW NORMAL.
THE EXTENDED GFS HAS BEEN TRYING TO REALLY COOL US OFF FOR THE END
OF NEXT WEEK WITH TEMPERATURES RUNNING ALMOST 20 DEGREES BELOW
NORMAL. I HAVE CONTINUED WITH THE COOL TREND FOR THE END OF NEXT
WEEK...BUT NOTHING CLOSE TO WHAT THE GFS IS ADVERTISING.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TODAY AND TONIGHT. WINDS WILL INCREASE
SOME THIS AFTERNOON TO 24015G25KT. WE WILL SEE OCCASIONAL HIGH
CEILINGS OF BKN250 AS CIRRUS CLOUDS DRIFT ACROSS THE REGION. AS A
HEADS UP SATURDAY WILL BE VERY WINDY...YOU SHOULD BEGIN TO MAKE
PREPARATIONS TO TIE DOWN PLANES AND OTHER ITEMS THAT COULD BE
BLOWN AROUND AND AFFECT AIRPORT OPERATIONS.

&&

.FIRE WEATHER...
TODAY STARTS THE FIRST OF AN EXTENDED TIME OF WINDY CONDITIONS.
THE WINDS TODAY WILL COME CLOSE TO RED FLAG CONDITIONS AND WITH
THE DRY AIR ALREADY IN PLACE...RED FLAG WARNINGS MAY BE ISSUED FOR
THIS AFTERNOON. ON SATURDAY AN APPROACHING UPPER LEVEL STORM
SYSTEM WILL BRING VERY STRONG WINDS TO THE REGION. SURFACE WINDS
OF 35 TO 45 MPH WILL BE POSSIBLE WITH GUST TO 60 MPH ON SATURDAY
AFTERNOON. WE WILL SEE AN EXTENDED PERIOD OF RED FLAG CONDITIONS
ON SATURDAY. THEN ON SUNDAY WE WILL AGAIN BE WINDY (NOT AS WINDY
AS SATURDAY). COOLER AIR WILL WORK INTO THE REGION ON SUNDAY...BUT
MIN RH'S WILL BE NEAR OR THEY WILL EXCEED RED FLAG CONDITIONS...SO
A RED FLAG WARNING MAY ALSO BE NEEDED FOR PARTS OF THE AREA ON
SUNDAY AS WELL. WE WILL CONTINUE TO SEE WINDY CONDITIONS ON MONDAY
AND THEN FOR THE REST OF NEXT WEEK WE WILL SEE CALMER CONDITIONS
WITH TEMPERATURES RUNNING A LITTLE BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 88  64  85  58  75 /   0   0   0   0   0
SIERRA BLANCA           86  56  83  47  75 /   0   0   0   0   0
LAS CRUCES              85  54  82  47  73 /   0   0   0   0   0
ALAMOGORDO              85  56  82  48  74 /   0   0   0   0   0
CLOUDCROFT              61  43  57  35  49 /   0   0   0  20   0
TRUTH OR CONSEQUENCES   84  57  81  49  73 /   0   0   0   0   0
SILVER CITY             78  49  71  39  64 /   0   0  20  20   0
DEMING                  85  52  80  44  72 /   0   0   0   0   0
LORDSBURG               85  53  80  46  72 /   0   0   0   0   0
WEST EL PASO METRO      88  63  84  57  75 /   0   0   0   0   0
DELL CITY               87  54  85  46  75 /   0   0   0   0   0
FORT HANCOCK            93  62  90  57  80 /   0   0   0   0   0
LOMA LINDA              80  56  77  44  70 /   0   0   0   0   0
FABENS                  89  60  87  54  77 /   0   0   0   0   0
SANTA TERESA            86  55  83  48  75 /   0   0   0   0   0
WHITE SANDS HQ          85  62  82  46  74 /   0   0   0   0   0
JORNADA RANGE           85  44  81  41  73 /   0   0   0   0   0
HATCH                   85  47  81  43  73 /   0   0   0   0   0
COLUMBUS                85  54  82  51  74 /   0   0   0   0   0
OROGRANDE               86  55  82  48  74 /   0   0   0   0   0
MAYHILL                 72  45  69  39  61 /   0   0   0  20   0
MESCALERO               72  43  67  35  59 /   0   0   0  20   0
TIMBERON                69  44  66  35  58 /   0   0   0  20   0
WINSTON                 78  45  67  37  62 /   0   0  20  20   0
HILLSBORO               80  53  76  44  69 /   0   0   0   0   0
SPACEPORT               82  53  80  47  72 /   0   0   0   0   0
LAKE ROBERTS            77  44  70  35  62 /   0   0  20  20   0
HURLEY                  80  50  74  39  67 /   0   0   0  10   0
CLIFF                   81  34  74  37  67 /   0   0  20  20   0
MULE CREEK              78  33  70  31  65 /   0   0  20  20   0
FAYWOOD                 79  50  74  40  67 /   0   0   0   0   0
ANIMAS                  86  53  80  47  72 /   0   0   0   0   0
HACHITA                 85  52  80  43  72 /   0   0   0   0   0
ANTELOPE WELLS          86  52  81  43  73 /   0   0   0   0   0
CLOVERDALE              81  50  75  41  68 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR NMZ401>417.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR TXZ418>424.

&&

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:02 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more35 hr
Apr 25, 1:49 PM MDTBlowing Dust AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna31 hr
Apr 25, 1:49 PM MDTHigh Wind WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra40 hr
Apr 25, 1:49 PM MDTWind AdvisoryEPZGrant, Hidalgo, Otero31 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.